Computational and Applied Mathematics

, Volume 37, Issue 3, pp 3208–3225 | Cite as

Explicit Weierstrass traveling wave solutions and bifurcation analysis for dissipative Zakharov–Kuznetsov modified equal width equation

  • Amiya DasEmail author


We consider the dissipative Zakharov–Kuznetsov modified equal width (ZK-MEW) equation and discuss the effect of the dissipation on the existence and nature of traveling wave solutions of the equation. We use Lyapunov function and dynamical system theory in order to show that when viscosity term is added to the ZK-MEW equation, yet there exists still bounded traveling wave solutions in certain regions. Subsequently, we obtain general solution of the ZK-MEW equation in the presence and absence of viscosity in terms of Weirstrass \(\wp \) functions and Jacobi elliptic functions. We also derive a new form of kink-type solution by exploring a factorization method based on functional transformation and the Abel’s first order nonlinear equation. Finally, we use the phase plane analysis and examine the stability of the viscous waves.


ZK-MEW equation Traveling wave solution Kink-type solution Weierstrass \(\wp \) function Jacobi elliptic function Dynamical systems Theory of bifurcation 

Mathematics Subject Classification

37B55 34K18 35C07 35L67 33E05 


  1. Ablowitz MJ, Clarkson PA (1991) Solitons, nonlinear evolution equations and inverse scattering transform. Cambridge University Press, CambridgeCrossRefzbMATHGoogle Scholar
  2. Adomian G (1994) Solving frontier problems of physics: the decomposition method. Kluwer Academic Publishers, DordrechtCrossRefzbMATHGoogle Scholar
  3. Agrawal GP (1995) Nonlinear fiber optics. Academic Press, New YorkzbMATHGoogle Scholar
  4. Bhrawy AH, Abdelkawy MA, Kumar S, Johnson S, Biswas A (2013) Solitons and other solutions to quantum Zakharov–Kuznetsov equation in quantum magneto-plasmas. Indian J Phys 87:455–463CrossRefGoogle Scholar
  5. Biswas A (2009) \(1\)-Soliton solution of the generalized Zakharov–Kuznetsov equation with nonlinear dispersion and time-dependent coefficients. Phys Lett A 373:2931–2934MathSciNetCrossRefzbMATHGoogle Scholar
  6. Biswas A (2009) \(1\)-soliton solution of the generalized Zakharov–Kuznetsov modified equal width equation. Appl Math Lett 22:1775–1777MathSciNetCrossRefzbMATHGoogle Scholar
  7. Biswas A, Zerrad E (2009) \(1\)-soliton solution of the Zakharov–Kuznetsov equation with dual-power law nonlinearity. Commun Nonlinear Sci Numer Simul 14:3574–3577CrossRefzbMATHGoogle Scholar
  8. Das A, Ganguly A (2017) Existence and stability of dispersive solutions to the Kadomtsev–Petviashvili equation in presence of dispersion effect. Commun Nonlinear Sci Numer Simul 48:326–339MathSciNetCrossRefGoogle Scholar
  9. Ebadi G, Mojaver A, Milovic D, Johnson S, Biswas A (2012) olitons and other solutions to the quantum Zakharov–Kuznetsov equation. Astrophys Space Sci 341:507–513CrossRefzbMATHGoogle Scholar
  10. Ganguly A, Das A (2015) Explicit solutions and stability analysis of the \((2+1)\) dimensional KP-BBM equation with dispersion effect. Commun Nonlinear Sci Numer Simul 25:102–117MathSciNetCrossRefGoogle Scholar
  11. Gao YT, Tian B (2006) Cylindrical Kadomtsev–Petviashvili model, nebulons and symbolic computation for cosmic dust ion-acoustic waves. Phys Lett A 349:314–319CrossRefGoogle Scholar
  12. Gardner LRT, Gardner GA, Ayoub FA, Amein NK (1998) Simulations of the EW undular bore. Commun Numer Methods Eng 13:583–592CrossRefzbMATHGoogle Scholar
  13. Gedalin M, Scott TC, Band YB (1997) Optical solitary waves in the higher order nonlinear Schrödinger equation. Phys Rev Lett 78:448–451CrossRefGoogle Scholar
  14. Gray P, Scott S (1990) Chemical oscillations and instabilities. Clarendon, OxfordGoogle Scholar
  15. Hasegawa A (1975) Plasma instabilities and nonlinear effects. Springer, BerlinCrossRefGoogle Scholar
  16. Inc M (2007) New exact solutions for the ZK-MEW equation by using symbolic computation. Appl Math Comput 189:508–513MathSciNetzbMATHGoogle Scholar
  17. Johnpillai AG, Kara AH, Biswas A (2011) Symmetry solutions and reductions of a class of generalized \((2 + 1)\)-dimensional Zakharov–Kuznetsov equation. Int J Nonlinear Sci Numer Simul 12:45–50MathSciNetCrossRefGoogle Scholar
  18. Kadomtsov BB, Petviashvilli VI (1970) On the stability of solitary waves in weakly dispersive media. Sov Phys Dokl 15:539–541Google Scholar
  19. Korteweg DJ, de Vries G (1895) On the change of form of long waves advancing in a rectangular canal and on a new type of long stationary waves. Philos Mag 39:422–443MathSciNetCrossRefzbMATHGoogle Scholar
  20. Krishnan EV, Biswas A (2010) Solutions to the Zakharov–Kuznetsov equation with higher order nonlinearity by mapping and ansatz methods. Phys Wave Phenom 18:256–261CrossRefGoogle Scholar
  21. Krishnan EV, Zhou Q, Biswas A (2016) Solitons and shock waves to Zakharov–Kuznetsov equation with dual-power law nonlinearity in plasmas. Proc Romanian Acad Ser A 17:137–143MathSciNetGoogle Scholar
  22. Morrison PJ, Meiss JD, Carey JR (1984) Scattering of RLW solitary waves. Phys D 11:324–336MathSciNetCrossRefGoogle Scholar
  23. Rosu HC, Cornejo-Pérez O (2005) Supersymmetric pairing of kinks for polynomial nonlinearities. Phys Rev E 71:046607MathSciNetCrossRefGoogle Scholar
  24. Tian B, Gao YT, Woopyo H (2002) The solitonic features of a nonintegrable (\(3+1\))-dimensional Jimbo-Miwa equation. Comput Math Appl 44:525–528Google Scholar
  25. Wang GW, Xu TZ, Johnson S, Biswas A (2014) Solitons and Lie group analysis to an extended quantum Zakharov–Kuznetsov equation. Astrophys Space Sci 349:317–327CrossRefGoogle Scholar
  26. Wazwaz AM (2005) Exact solutions with solitons and periodic structures for the Zakharov–Kuznetsov (ZK) equation and its modified form. Commun Nonlinear Sci Numer Simul 10:597–606MathSciNetCrossRefzbMATHGoogle Scholar
  27. Wazwaz AM (2005) Exact solutions for the ZK-MEW equation by using the tanh and sine–cosine methods. Int J Comput Math 82:699–708MathSciNetCrossRefzbMATHGoogle Scholar
  28. Yan ZY, Zhang HQ (2001) Symbolic computation and new families of exact soliton-like solutions to the integrable BK equations in (2 + 1)-dimensional spaces. J Phys A 34:1785–1792MathSciNetCrossRefzbMATHGoogle Scholar
  29. Zakharov VE, Kuznetsov EA (1974) On three-dimensional solitons. Sov Phys 39:285–288Google Scholar
  30. Zaki SI (2000) Solitary wave interactions for the modified equal width equation. Comput Phys Commun 126:219–231CrossRefzbMATHGoogle Scholar

Copyright information

© SBMAC - Sociedade Brasileira de Matemática Aplicada e Computacional 2017

Authors and Affiliations

  1. 1.Department of MathematicsKazi Nazrul UniversityAsansolIndia

Personalised recommendations